Alert archive / Minnesota / Fire Weather Watches in 2011
Fire Weather Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Oct 6, 2011, 2:24 PM CDT for 42 counties in Minnesota. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 7, 2011, 11:00 AM CDT
- Expired
- Oct 7, 2011, 4:50 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 42 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS83 KMPX 061924 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT THU OCT 6 2011 ...RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR MOST OF SOUTHERN AND CENTRAL MINNESOTA FOR LOW HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH FROM 11 AM FRIDAY UNTIL 10 PM FRIDAY FOR SOUTHERN AND CENTRAL MINNESOTA MAINLY FOR STRONG WINDS... ...DANGEROUS FIRE WEATHER CONDITIONS FOR WEST CENTRAL WISCONSIN ON FRIDAY DUE MAINLY TO STRONG WINDS... .THE RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA THROUGH 7 PM THIS EVENING. THE WARNING INCLUDES SUCH AREAS AS THE MINNESOTA RIVER VALLEY...AND CARLOS AVERY AND SHERBURNE NATIONAL WILDLIFE REFUGES. ALSO INCLUDED ARE THE COMMUNITIES OF ALBERT LEA...ALEXANDRIA... MANKATO...MORA...ST CLOUD...WILLMAR...AND MUCH OF THE TWIN CITIES METROPOLITAN AREA. SOUTH WINDS WILL GUST TO AROUND 40 MPH UNTIL AROUND SUNSET IN WEST CENTRAL MINNESOTA WITH GUSTS AROUND 30 MPH ACROSS THE REMAINDER OF THE SOUTH AND CENTRAL. WINDS WILL THEN BECOME LESS GUSTY...BUT SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 20 MPH WILL CONTINUE ACROSS MUCH OF THE AREA OVERNIGHT. RELATIVE HUMIDITY OVERNIGHT WILL ONLY RECOVER TO THE 50 TO 60% RANGE IN MOST AREAS OVERNIGHT. STRONGER WINDS WILL DEVELOP AGAIN BY LATE FRIDAY MORNING AND CONTINUE INTO THE EVENING. WIND GUSTS AROUND 45 MPH ARE LIKELY ACROSS WESTERN MINNESOTA WITH GUSTS AROUND 40 MPH IN THE EAST. WIND GUSTS OF OVER 30 MPH ARE EXPECTED IN WESTERN WISCONSIN. WINDS THIS STRONG COULD ALSO CAUSE POWER LINES TO START FIRES. RELATIVE HUMIDITY WILL HOWEVER BE HIGHER THAN TODAY WITH AFTERNOON READINGS FROM 30 TO 40%. SOME SCATTERED LIGHT SHOWERS MAY ALSO PUSH INTO MINNESOTA DURING THE DAY. IF RAIN DOES NOT MATERIALIZE...IT IS VERY POSSIBLE THAT THE FIRE WEATHER WATCH MAY BE UPGRADED TO A RED FLAG WARNING. THIS UPGRADE WOULD BE DONE ON THE OVERNIGHT SHIFT. GRASSES...BRUSH AND CROPS ARE DRY ACROSS SOUTHERN AND CENTRAL MINNESOTA AND FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS. MNZ041-047-048-054>057-064-065-073-074-082-091-070330- /O.NEW.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ /O.CON.KMPX.FW.W.0001.000000T0000Z-111007T0000Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT 224 PM CDT THU OCT 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING MAINLY FOR STRONG WINDS FOR SOUTHERN AND CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH MAINLY FOR STRONG WINDS...WHICH IS IN EFFECT FROM 11 AM FRIDAY MORNING THROUGH 10 PM FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...CENTRAL AND SOUTH CENTRAL MINNESOTA. * WINDS...MAINLY DURING THE LATE MORNING AND INTO THE EVENINGS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT INTO EARLY THIS EVENING AND 30 TO 40 PERCENT ON FRIDAY. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ042>045-049>052-058>062-066>070-075>078-083>085-092-093-070330- /O.NEW.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ /O.CON.KMPX.FW.W.0001.000000T0000Z-111007T0000Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... ST. PETER...LE SUEUR...FARIBAULT...RED WING...MANKATO...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA 224 PM CDT THU OCT 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING MAINLY FOR STRONG WINDS FOR SOUTH AND CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH MAINLY FOR STRONG WINDS...WHICH IS IN EFFECT FROM 11 AM FRIDAY MORNING THROUGH 10 PM FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...CENTRAL AND SOUTH CENTRAL MINNESOTA. * TIMING...MOST EXTREME CONDITIONS INTO EARLY THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT INTO EARLY THIS EVENING AND 30 TO 40 PERCENT ON FRIDAY. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ053-063-070330- /O.NEW.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ CHISAGO-WASHINGTON- INCLUDING THE CITIES OF...CENTER CITY...STILLWATER 224 PM CDT THU OCT 6 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING MAINLY FOR STRONG WINDS FOR EAST CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH MAINLY FOR STRONG WINDS,,.WHICH IS IN EFFECT FROM 11 AM FRIDAY MORNING THROUGH 10 PM FRIDAY EVENING. * AFFECTED AREA...EAST CENTRAL MINNESOTA. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MPX (ALL LOWER CASE) BAP
2 follow-up statements
878 WWUS83 KMPX 070010 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 710 PM CDT THU OCT 6 2011 ...FIRE WEATHER WATCH FROM 11 AM FRIDAY UNTIL 10 PM FRIDAY FOR SOUTHERN AND CENTRAL MINNESOTA MAINLY FOR STRONG WINDS... ...DANGEROUS FIRE WEATHER CONDITIONS FOR WEST CENTRAL WISCONSIN ON FRIDAY DUE MAINLY TO STRONG WINDS... .STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP AGAIN BY LATE FRIDAY MORNING AND CONTINUE INTO THE EVENING. WIND GUSTS AROUND 45 MPH ARE LIKELY ACROSS WESTERN MINNESOTA WITH GUSTS AROUND 40 MPH IN THE EAST. WIND GUSTS OF OVER 30 MPH ARE EXPECTED IN WESTERN WISCONSIN. WINDS THIS STRONG COULD ALSO CAUSE POWER LINES TO START FIRES. RELATIVE HUMIDITY WILL HOWEVER BE HIGHER THAN TODAY...WITH AFTERNOON READINGS FROM 30 TO 40%. SOME SCATTERED LIGHT SHOWERS MAY ALSO PUSH INTO MINNESOTA DURING THE DAY. IF RAIN DOES NOT MATERIALIZE...IT IS VERY POSSIBLE THAT THE FIRE WEATHER WATCH MAY BE UPGRADED TO A RED FLAG WARNING. GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS SOUTHERN AND CENTRAL MINNESOTA AND FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS. MNZ041>045-047>052-054>062-064>070-073>078-082>085-091>093-070815- /O.EXP.KMPX.FW.W.0001.000000T0000Z-111007T0000Z/ /O.CON.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR- RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 710 PM CDT THU OCT 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN AND CENTRALMINNESOTA... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH CENTRAL MINNESOTA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...WEST CENTRAL...CENTRAL AND SOUTH CENTRAL MINNESOTA. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 TO 35 PERCENT. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ053-063-070815- /O.CON.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ CHISAGO-WASHINGTON- INCLUDING THE CITIES OF...CENTER CITY...STILLWATER 710 PM CDT THU OCT 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS FOR EAST CENTRAL MINNESOTA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...EAST CENTRAL MINNESOTA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MPX (ALL LOWER CASE)
933 WWUS83 KMPX 070950 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT FRI OCT 7 2011 ...RED FLAG WARNING FROM 11 AM FRIDAY UNTIL 10 PM FRIDAY FOR CENTRAL MINNESOTA MAINLY FOR STRONG WINDS... ...DANGEROUS FIRE WEATHER CONDITIONS FOR SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN DUE MAINLY TO STRONG WINDS... .STRONG AND GUSTY SOUTHERLY WINDS WILL SPREAD ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA TODAY AND CONTINUE INTO THE EVENING. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY ACROSS CENTRAL MINNESOTA AND A FEW GUSTS TO 50 MPH ARE POSSIBLE OVER SOUTH CENTRAL MINNESOTA. WINDS GUSTS OF 30 TO 40 MPH COULD MOVE INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. WINDS THIS STRONG COULD ALSO CAUSE POWER LINES TO START FIRES. RELATIVE HUMIDITY WILL HOWEVER BE HIGHER THAN THURSDAY...WITH AFTERNOON READINGS FROM 35 TO 40 PERCENT IN CENTRAL MINNESOTA. SOMEWHAT HIGHER HUMIDITY LEVELS WILL BE SEEN IN SOUTH CENTRAL MINNESOTA...GENERALLY IN THE 40 TO 45 PERCENT RANGE. HIGH TEMPERATURES WILL BE NEAR 80. GRASSES...BRUSH AND CROPS ARE VERY DRY ACROSS SOUTHERN AND CENTRAL MINNESOTA AND FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS. MNZ073>078-082>085-091>093-071100- /O.CAN.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 450 AM CDT FRI OCT 7 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS FOR SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FIRE WEATHER WATCH. STRONG SOUTH WINDS OF 30 TO 35 MPH WILL BE COMMON OVER SOUTH CENTRAL MINNESOTA TODAY BUT HIGHER HUMIDITY LEVELS IN THE 40 TO 45 PERCENT RANGE WILL LESSEN THE FIRE DANGER SOMEWHAT. $$ MNZ041>045-047>070-071800- /O.UPG.KMPX.FW.A.0001.111007T1600Z-111008T0300Z/ /O.NEW.KMPX.FW.W.0002.111007T1600Z-111008T0200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE 450 AM CDT FRI OCT 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS FOR CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL MINNESOTA. * WINDS...SOUTH 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS INCREASING LATE MORNING. * RELATIVE HUMIDITY...35 TO 40 PERCENT. * TEMPERATURES...HIGHS NEAR 80. * IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MPX (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Oct 6, 1:10 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 6, 1:10 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 18Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
110 PM CDT THU OCT 6 2011
.DISCUSSION...
ANOTHER DAY OF LOW RH AND EVEN STRONGER WINDS THAN YESTERDAY.
CURRENTLY 850 MB WINDS ARE ABOUT 40 KNOTS FROM EASTERN KS/NEB
INTO SW MN. AS A WAVE FROM THE LARGE SCALE TROUGH IN THE ROCKIES
ROTATES NORTHEAST TOWARD THE WESTERN AND CENTRAL
DAKOTAS LATER TODAY...WINDS WILL CONTINUE TO INCREASE IN THE
PLAINS. STRONG PRESSURE FALLS ARE ALSO FORECAST TO DEVELOP OVER
NEBRASKA INTO WESTERN SOUTH DAKOTA. RH VALUES AGAIN FORECAST TO
DROP TO 25 PERCENT OR LESS OVER MOST OF OUR MN CWA. THE ABOVE
MENTIONED WIND SIGNAL WILL LIKELY BRING SOUTH WINDS INTO ADVISORY
CRITERIA WESTERN MN THIS AFTERNOON. HIGH TEMPS CLOSE TO SOME
VALUES OF YESTERDAY...ESPECIALLY OVER THE VERY DRY AREAS OF
SOUTHERN INTO WEST CENTRAL MN. HAVE RAISED LOW TEMPS TONIGHT WITH
THE INCREASING WINDS AND CLOUDS.
THE STRONG WAVE LIFTING OUT TO OUR WEST WILL BRING MORE MOISTURE TO
OUR AREA LATER TONIGHT AND ESPECIALLY FRIDAY. THIS WILL BE
PROBLEMATIC FOR CONTINUING IN RED FLAG CRITERIA. IT IS POSSIBLE
THAT THE VERY STRONG WINDS WILL STILL MAKE FOR DANGEROUS
CONDITIONS GIVEN THE VERY DRY FUELS. THERE WILL BE AN INCREASING
CHANCE OF SHOWERS AND STORMS THOUGH IN WESTERN MINNESOTA. WILL NOT
EXTEND THE WARNING AT THIS TIME BUT KEEP A WATCH ON THE MOISTURE
RETURN AND PRECIP CHANCES. THE STRONG WINDS WILL CONTINUE TO
EXPAND TO THE EAST ON FRIDAY...AND THE ADVISORY MAY NEED TO BE
EXTENDED INTO FRIDAY EVENING POINTS EAST. THE MODELS CONTINUE TO
SHOW 850 MB WINDS IN THE 60 KNOT RANGE FRIDAY MORNING INTO OUR
AREA.
AS FOR PRECIP CHANCES THE OVERALL TREND FOR DEEPER MOISTURE RETURN
IS STILL THERE..ESPECIALLY FRIDAY AFTERNOON AND NIGHT..WITH THE
RIGHT ENTRANCE REGION OF THE UPPER JET AIDING LIFT FRIDAY NIGHT
INTO SATURDAY. HAVE RAISED POPS A FEW AREAS INTO CENTRAL MN AND
WOULD NOT BE SURPRISED TO SEE A NEED TO EXPAND THIS TREND LATER.
THERE MAY BEE A WINDOW OF OPPORTUNITY FOR SEVERE LATE FRIDAY
AFTERNOON OR EVENING IN WESTERN MN AS PRESSURE FALLS CONTINUE
ACROSS NORTH DAKOTA AND EXTEND INTO WESTERN MN. GOOD SFC
CONVERGENCE ALONG A NARROW AXIS OF THETA E ADVECTION WILL AID IN
STORM DEVELOPMENT. HIGH PROBS OF DEEP LAYER SHEAR GREATER THAN 50
KNOTS IN THIS AREA AS WELL.
CONTINUED CHANCE FOR SHOWERS INTO MONDAY UNTIL THE SOUTHERN
PORTION OF THE LARGE SCALE TROF KICKS NORTHEAST.
&&
.AVIATION.../18Z TAF ISSUANCE/
VFR MAINLY SKC OR HIGH CLOUDS. ISSUE ONCE AGAIN IS WITH STRONG
WINDS. EXPECT GUSTS THIS AFTN AROUND 3O TO 35 KTS AT AXN/RWF WITH
GUSTS AROUND 25 KTS REMAINING MN TAF SITES. OVERNIGHT STRONG LLJ
WILL BE IN PLACE ACROSS ALL TAF SITES. THERE WILL BE FAIRLY STRONG
SPEED SHEAR ABOVE THE INVERESION...BUT LITTLE DIRECTIONAL SHEAR.
THUS HAVE NOT INCLUED IN TAF FORECASTS. EVEN STRONGER WINDS FOR
FRIDAY THAN TODAY WITH WIND SPEEDS INCREASING RAPIDLY THE MORNING.
MAY SEE A FEW -SHRS DEVELP FROM MID CLOUDS ON FRIDAY AT MN TAF SITES.
MSP...SSE WINDS (140-160) GUSTING TO 20 TO 25 KTS THIS AFTN.
OVERNIGHT STRONG LLJ WILL BE IN PLACE. THERE WILL BE FAIRLY
STRONG SPEED SHEAR ABOVE THE INVERSION...BUT LITTLE DIRECTIONAL
SHEAR. THUS HAVE NOT INCLUED IN TAF FORECASTS. WINDS INCREASING
RAPIDLY AGAIN FRIDAY MORNING. MAY SEE A FEW -SHRA ON FRIDAY OUT OF
MID CLDS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI
PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-
SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WATONWAN-
WRIGHT-YELLOW MEDICINE.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT FRIDAY FOR BROWN-
CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MARTIN-POPE-
REDWOOD-RENVILLE-STEARNS-STEVENS-SWIFT-TODD-WATONWAN-YELLOW
MEDICINE.
WI...NONE.
&&
JPR/BAPHazardous weather outlook, Oct 6, 11:59 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1159 AM CDT THU OCT 6 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1159 AM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CONDITIONS WILL BE A CONCERN AGAIN THIS AFTERNOON AND EARLY EVENING OVER MOST OF CENTRAL AND SOUTHERN MINNESOTA. THE STRONGEST WINDS TODAY WILL BE OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...WHERE SOUTH WINDS COULD GUST TO 40 OR 45 MPH. THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND LOW HUMIDITY LEVELS WILL LEAD TO A VERY RAPID SPREAD OF FIRE. SEE THE LATEST RED FLAG WARNING...AND WIND ADVISORY PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE OVER MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA ON FRIDAY AND FRIDAY EVENING. EVEN THOUGH HIGHER HUMIDITY LEVELS WILL BE SEEN ON FRIDAY...THE STRONG WINDS AND CONTINUED WARM TEMPERATURES COULD STILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS. IN ADDITION...THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS OVER WEST CENTRAL MINNESOTA...ESPECIALLY FRIDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE AND CAUSE DAMAGING WINDS AND HAIL. A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY...ALONG THE SLOW MOVING FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.